Alert archive / Indiana / Winter Storm Warnings in 2008

Winter Storm Warning 3, NWS Indianapolis, IN

February 21, 200831 counties in Indiana

NWS Indianapolis, IN issued this winter storm warning at Feb 21, 2008, 3:32 PM EST for 31 counties in Indiana. It took effect at Feb 21, 2008, 4:38 PM EST. It was in force for 19 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2008, 3:32 PM EST (20:32 UTC)
In effect from
Feb 21, 2008, 4:38 PM EST
Expired
Feb 22, 2008, 11:19 AM EST
In force
19 hr
Issued by
NWS Indianapolis, IN
All 31 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 4:52 PM ESTICE STORMVincennes, IN0.3 INCHES OF SNOW...NOW CHANGED TO SLEET AND FREEZING RAIN WITH SIDE ROADS BECOMING SLICK AND ICY.
Feb 21, 8:16 PM ESTICE STORM 0Seymour, INLAW ENFORCEMENT REPORTS ROAD CONDITIONS ARE VERY BAD AND A QUARTER INCH OF ICE IS COVERING ALL SURFACES.
Feb 21, 8:55 PM ESTICE STORM 0Shelbyville, IN1/4 INCH OF ICE ACCUMULATIONS ON EXPOSED SURFACES.
Feb 21, 9:55 PM ESTSNOW 0Greensburg, IN3 INCHES OF SNOW AND ONE QUARTER INCH OF SLEET. PRESENTLY FREEZING DRIZZLE AND A LITTLE SLEET OCCURRING.
Feb 22, 4:33 AM ESTICE STORM 0Vincennes, INQUARTER OF AN INCH OF ICE RECEIVED FROM FREEZING RAIN ON THURSDAY.
Feb 22, 5:05 AM ESTSNOW 23 Ne Fishers, IN2 INCHES OF SNOW REPORTED.
Feb 22, 5:05 AM ESTSNOW 2Edinburgh, IN2 INCHES OF SNOW REPORTED.
Feb 22, 7:00 AM ESTICE STORM 0Bedford, INICE ACCUMULATIONS REACHED 0.25 INCHES. NO POWER LOSS.
Feb 22, 7:00 AM ESTICE STORM 0Bloomfield, INICE ACCUMULATIONS REACHED 0.25 INCHES. NO POWER LOSS.
Feb 22, 7:00 AM ESTICE STORM 0Vincennes, INICE ACCUMULATIONS REACHED 0.25 INCHES.
Feb 22, 7:00 AM ESTICE STORM 0Washington, INICE ACCUMULATIONS REACH 0.25 INCHES. NO POWER LOSS.
Feb 22, 8:00 AM ESTICE STORM 0Columbus, INICE ACCUMULATIONS REACHED 0.25 INCHES.
Feb 22, 8:00 AM ESTICE STORM 0Nashville, INICE ACCUMULATIONS REACHED 0.25 INCHES.
Feb 22, 9:00 AM ESTICE STORM 0Bloomington, INICE ACCUMULATIONS REACHED 0.25 INCHES.
Feb 22, 9:00 AM ESTICE STORM 0Greensburg, INICE ACCUMULATIONS REACHED 0.25 INCHES.
Feb 22, 9:00 AM ESTICE STORM 0North Vernon, INICE ACCUMULATIONS REACHED 0.25 INCHES.
Feb 22, 9:00 AM ESTICE STORM 0Shelbyville, INNWS EMPLOYEE REPORTS 0.25 INCHES GLAZE OBSERVED ON TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 212032
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EST THU FEB 21 2008

INZ042>049-051>057-060>065-067>072-220445-
/O.UPG.KIND.WW.Y.0004.080222T0000Z-080223T0000Z/
/O.NEW.KIND.WS.W.0003.080222T0000Z-080223T0000Z/
RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
332 PM EST THU FEB 21 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO
KENTUCKY ON FRIDAY. EXTREMELY MOIST AIR WILL MOVE NORTH AHEAD OF
THIS SLOW. TEMPERATURES NORTH OF THE LOW WILL REMAIN BELOW
FREEZING. THIS WILL SPREAD A MIXTURE OF FREEZING RAIN...SLEET AND
SNOW INTO THE AREA. BY FRIDAY EVENING FROM 1/4 TO 1/2 INCH OF ICE
MAY ACCUMULATE IN THE AREA FROM VINCENNES TO BEDFORD TO SEYMOUR
WITH AROUND 1 INCH OF SNOW. OVER THE REST OF CENTRAL INDIANA
AROUND 1/4 INCH OF ICE IS POSSIBLE WITH 1 TO 2 INCHES OF SNOW.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS 
CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ035>037-039-220445-
/O.NEW.KIND.WS.W.0003.080222T0000Z-080223T0000Z/
FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-
INCLUDING THE CITY OF...CRAWFORDSVILLE
332 PM EST THU FEB 21 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST FRIDAY. 

A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO
KENTUCKY ON FRIDAY. EXTREMELY MOIST AIR WILL MOVE NORTH AHEAD OF
THIS SLOW. TEMPERATURES NORTH OF THE LOW WILL REMAIN BELOW
FREEZING. THIS WILL SPREAD A MIXTURE OF FREEZING RAIN...SLEET AND
SNOW INTO THE AREA. BY FRIDAY EVENING AROUND 1/4 INCH OF POSSIBLE WITH
1 TO 2 INCHES OF SNOW.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS 
CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ021-028>031-038-040-041-220445-
/O.NEW.KIND.WW.Y.0005.080222T0000Z-080223T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
332 PM EST THU FEB 21 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST FRIDAY. 

A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO
KENTUCKY ON FRIDAY. VERY MOIST AIR WAS MOVING UP AHEAD OF THE LOW. 
THIS WILL SPREAD A MIXTURE OF SNOW AND SLEET INTO THE AREA. BY
FRIDAY AFTERNOON AROUND 2 INCHES OF SNOW MAY ACCUMULATE. THIS SNOW
WILL MIX WITH SLEET WHICH WILL CAUSE A GLAZE ON THE SNOW.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER
DRIVING CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
HAINES
4 follow-up statements
000 
WWUS43 KIND 212140
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EST THU FEB 21 2008

INZ035>037-039-042>049-051>057-060>065-067>072-220545-
/O.EXT.KIND.WS.W.0003.080221T2138Z-080223T0000Z/
FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
440 PM EST THU FEB 21 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM EST FRIDAY...

THE WINTER STORM WARNING IS IN EFFECT UNTIL 7 PM EST FRIDAY.

A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO
KENTUCKY ON FRIDAY. EXTREMELY MOIST AIR WILL MOVE NORTH AHEAD OF
THIS SLOW. TEMPERATURES NORTH OF THE LOW WILL REMAIN BELOW
FREEZING. THIS WILL SPREAD A MIXTURE OF FREEZING RAIN...SLEET AND
SNOW INTO THE AREA. BY FRIDAY EVENING FROM 1/4 TO 1/2 INCH OF ICE
MAY ACCUMULATE IN THE AREA FROM VINCENNES TO BEDFORD TO SEYMOUR
WITH AROUND 2 INCHES OF SNOW. OVER THE REST OF CENTRAL INDIANA
AROUND 1/4 INCH OF ICE IS POSSIBLE WITH 2 TO 3 INCHES OF SNOW.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS
CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ021-028>031-038-040-041-220545-
/O.EXT.KIND.WW.Y.0005.080221T2140Z-080223T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
440 PM EST THU FEB 21 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY...

THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 7 PM EST FRIDAY.

A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO
KENTUCKY ON FRIDAY. VERY MOIST AIR WAS MOVING UP AHEAD OF THE
LOW. THIS WILL SPREAD A MIXTURE OF SNOW AND SLEET INTO THE AREA.
BY FRIDAY AFTERNOON AROUND 2 TO 3 INCHES OF SNOW MAY ACCUMULATE.
THIS SNOW WILL MIX WITH SLEET WHICH WILL CAUSE A GLAZE ON THE
SNOW.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER
DRIVING CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JOHNSON
000 
WWUS43 KIND 220301
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EST THU FEB 21 2008

INZ035>037-039-042>049-221115-
/O.CAN.KIND.WS.W.0003.000000T0000Z-080223T0000Z/
/O.EXA.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/
FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS
1001 PM EST THU FEB 21 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

A STORM SYSTEM TRACKING THROUGH SOUTH CENTRAL KENTUCKY TONIGHT
WILL PRODUCE OCCASIONAL LIGHT SNOW...SLEET...AND FREEZING RAIN
ACROSS THE AREA. PRECIPITATION WILL TAPER OFF DURING THE AFTERNOON
HOURS TOMORROW. TOTAL SNOWFALL ACCUMULATIONS WILL BE ONE TO THREE
INCHES. SOME LIGHT ICING IS ALSO POSSIBLE...BUT ICE ACCUMULATIONS
SHOULD REMAIN ONE TENTH OF AN INCH OR LESS.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER
DRIVING CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ051>057-060>065-067>072-221115-
/O.CON.KIND.WS.W.0003.000000T0000Z-080223T0000Z/
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
1001 PM EST THU FEB 21 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. 

A STORM SYSTEM TRACKING THROUGH SOUTH CENTRAL KENTUCKY WILL
CONTINUE TO BRING OCCASIONAL SNOW...SLEET...AND FREEZING RAIN TO
SOUTH CENTRAL INDIANA. PRECIPITATION WILL TAPER OFF DURING THE
AFTERNOON HOURS TOMORROW. WHILE SNOW ACCUMULATIONS WILL BE ONE TO
TWO INCHES...ICE ACCUMULATIONS OF A QUARTER TO A THIRD OF AN INCH
WILL BE POSSIBLE IN SOUTH CENTRAL INDIANA.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS
CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ021-028>031-038-040-041-221115-
/O.CON.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
1001 PM EST THU FEB 21 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
FRIDAY. 

A STORM SYSTEM TRACKING THROUGH SOUTH CENTRAL KENTUCKY WILL
CONTINUE TO BRING OCCASIONAL LIGHT SNOW AND SLEET TO NORTH CENTRAL
INDIANA. SOME LIGHT FREEZING RAIN MAY MIX IN AT TIMES AS WELL. PRECIPITATION
WILL BE TAPERING OFF TOMORROW AFTERNOON. TOTAL SNOWFALL OF ONE TO
THREE INCHES ALONG WITH A LIGHT GLAZE OF ICE WILL BE POSSIBLE.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER
DRIVING CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JOHNSON
000 
WWUS43 KIND 220857
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 AM EST FRI FEB 22 2008

INZ051>057-221700-
/O.CAN.KIND.WS.W.0003.000000T0000Z-080223T0000Z/
/O.EXA.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE
357 AM EST FRI FEB 22 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

PATCHY FREEZING DRIZZLE CAN BE EXPECTED EARLY THIS MORNING. MORE
FREEZING RAIN AND SNOW WILL DEVELOP AS A STORM SYSTEM MOVES
THROUGH KENTUCKY TODAY. ADDITIONAL SNOWFALL OF AROUND AN INCH CAN
BE EXPECTED ALONG WITH SOME LIGHT ICING. 

IF YOU TRAVEL TODAY USE EXTREME CAUTION. BE PREPARED FOR WINTER
DRIVING CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ060>065-067>072-221700-
/O.CON.KIND.WS.W.0003.000000T0000Z-080223T0000Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
357 AM EST FRI FEB 22 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

FREEZING RAIN AND SLEET WILL REDEVELOP ACROSS SOUTH CENTRAL
INDIANA THIS MORNING. ADDITIONAL ICE ACCUMULATIONS AROUND A TENTH
OF AN INCH AS WELL AS SOME MINOR SLEET ACCUMULATIONS WILL ADD TO
ALREADY EXISTING ICING PROBLEMS ACROSS THE AREA.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS
CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ021-028>031-035>049-221700-
/O.CON.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
357 AM EST FRI FEB 22 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

PATCHY LIGHT SNOW AND FREEZING DRIZZLE CAN BE EXPECTED EARLY THIS
MORNING. MORE SNOW WILL DEVELOP AS A STORM SYSTEM MOVES THROUGH
KENTUCKY TODAY. FREEZING RAIN AND SLEET ARE ALSO POSSIBLE IN AREAS
AROUND INDIANAPOLIS...GREENCASTLE...AND NEW CASTLE. ADDITIONAL
SNOWFALL OF AROUND AN INCH CAN BE EXPECTED.

IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER
DRIVING CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KIND 221619
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1119 AM EST FRI FEB 22 2008

INZ060>065-067>072-230000-
/O.CAN.KIND.WS.W.0003.000000T0000Z-080223T0000Z/
/O.EXA.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
1119 AM EST FRI FEB 22 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

MORE FREEZING RAIN...SLEET...AND SNOW WILL DEVELOP AS AN UPPER STORM
SYSTEM MOVES THROUGH ILLINOIS THIS AFTERNOON. ADDITIONAL SNOWFALL OF AROUND
AN INCH CAN BE EXPECTED ALONG WITH SOME LIGHT ICING.

IF YOU TRAVEL TODAY USE EXTREME CAUTION. BE PREPARED FOR WINTER
DRIVING CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ021-028>031-035>049-051>057-230000-
/O.CON.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1119 AM EST FRI FEB 22 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

FREEZING RAIN...SNOW AND SLEET WILL MOVE ACROSS CENTRAL INDIANA
AS AN UPPER STORM SYSTEM MOVES ACROSS ILLINOIS THIS AFTERNOON.
ADDITIONAL SNOWFALL OF AROUND AN INCH TO POSSIBLY THREE INCHES
AROUND THE LAFAYETTE AND KOKOMO AREAS CAN BE EXPECTED ALONG WITH
SOME LIGHT ICING.

IF YOU TRAVEL TODAY USE EXTREME CAUTION. BE PREPARED FOR WINTER
DRIVING CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 12:28 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 21, 12:28 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 PM EST THU FEB 21 2008

.AVIATION...DISCUSSION FOR 18Z TAFS.
A MIX OF SNOW...SLEET...AND FREEZING RAIN WILL BE SEEN AT THE SITES
DURING THE PD. AN ATTEMPT WAS MADE TO TIME IN THESE PRECIP TYPE
CHANGES BASED ON CURRENT CONDITIONS UPSTREAM AND FCST SNDINGS. FOR
THE FCST WL INCLUDE SEVERAL HOURS OF FREEZING RAIN AT KBMG AND KHUF
AS WELL AS SOME AT KIND AND SOME ICE PELLETS MIXING IN AT KLAF. DO
NOT EXPECT PRECIPITATION TO BE CONTINUOUS BUT TRYING TO TIME THE
WAVES OVRNIGHT AND TOMORROW IS NEARLY IMPOSSIBLE AT THIS POINT.

&&

.PREV DISCUSSION...SPLIT UPPR FLOW XPCTD ACRS THE COUNTRY OVR THE
NEXT FEW DAYS...WITH THE LOCAL AREA TO BE IMPACTED BY DISTURBANCES
IN BOTH STREAMS. NRN STREAM SYS CURRENTLY DROPPING SWD THRU SRN
CANADA WL BE PASSING ACRS THE GRTLKS LT TONIGHT/FRI MORN...WHILE A
SRN STREAM SYS...CURRENTLY OVR THE DESERT SW...WL BE MOVG INTO THE
AREA BY FRI AFT. WK SFC LO ASSOCIATED WITH THE SRN STREAM PROGGED TO
PASS JUST S OF THE OH RVR ON FRI. MODELS IN FAIRLY GOOD AGREEMENT
OVERALL. FCST FOCUS CENTERS ON POPS/P-TYPE OVR THE NEXT FEW DAYS.

IN THE NR TERM...PCPN BEGINNING TO BREAK OUT IN WAA PATTERN ACRS
OK/MO/AR. LIFT ASSOCIATED WITH THE WAA XPCTD TO OVERSPREAD THE LOCAL
AREA FM SW TO NE STARTING IN THE EARLY-MID AFT HRS. WL GO WITH HI
POPS OVR THE SRN ZONES FOR LTR THIS AFT...AND CHC POPS IN THE N.
PARTIAL THICKNESSES SUGGEST MAINLY SNOW TODAY OVR THE NRN TWO/THIRDS
OF THE AREA...WITH A SLEET/FREEZING RAIN THREAT IN THE SRN THIRD.

IN THE LTR PDS...STILL APPEARS PHASING BTWN THE NRN/SRN STREAMS WL
NOT OCCUR...AND THE SYS OVERALL LOOKS RATHER DISORGANIZED WITH
WAA/UPPR DYNAMICS NOT LINING UP VRY WELL. THEREFORE...NOT XPCTG HVY
AMOUNTS OF PCPN WITH THIS SYS...BUT EVENT WL BE OF A LONG
DURATION...PROBABLY LASTING INTO FRI NIGHT BEFORE UPPR TROF FINALLY
PUHSES OFF TO THE E. MODEL SOUNDINGS/PARTIAL THICKNESSES INDICATE A
RATHER LRG ELEVATED WARM LYR WL ADVECT INTO THE AREA LTR
TONIGHT/FRI...SO SUSPECT A GRADU CHANGE OVR TO SLEET/FREEZING RAIN
FM S TO N BY FRI MORN. WL BE ISSUING A WINTER WX ADVISORY FOR THE
ABOUT THE SRN HALF OF THE AREA FOR TONIGHT/FRI DUE TO XPCTD MXD
PCPN. DOUBTFUL SNOW AMOUNTS WL REACH ADVISORY CRITERIA ANYWHERE WITH
ONLY UP TO ABOUT 2 INCHES OF SNOW XPCTD AT THIS PT...BUT CONFIDENCE
IS HI THAT MOST AREAS WL RECEIVE LT ICE ACCUMULATIONS WHEN ALL IS
SAID AND DONE. PROBABLE SOME OF THE FAR SRN/SERN ZONES WL POKE ABV
FREEZING FOR SEVERAL HRS ON FRI...SO PCPN MAY TURN TO JUST RAIN IN
THOSE AREAS.

BASED ON LO LVL THICKNESSES...NGM MOS HI TEMPS ON FRI LOOK A FEW
DEGS ON THE WARM SIDE...OTRW GUIDANCE LOOKS REASONABLE FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY
FOR INZ043>049-051>057-060>065-067>072.

&&

AVIATION...CP
PUBLIC...JAS
Hazardous weather outlook, Feb 21, 5:55 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 AM EST THU FEB 21 2008

INZ021-028-029-035-043-044-221100-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-
555 AM EST THU FEB 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH
RIVER THROUGH TONIGHT.

A MIXTURE OF SNOW AND SLEET IS EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO TONIGHT. SNOWFALL ACCUMULATIONS AROUND
ONE INCH ARE POSSIBLE BY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MIXTURE OF SNOW...SLEET...AND POSSIBLY FREEZING RAIN IS EXPECTED
TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO
2 INCHES ARE POSSIBLE...ALONG WITH THE POSSIBILITY OF LIGHT ICING.

LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>041-221100-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
555 AM EST THU FEB 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A MIXTURE OF SNOW AND SLEET IS EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO TONIGHT. SNOWFALL ACCUMULATIONS AROUND
ONE INCH ARE POSSIBLE BY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MIXTURE OF SNOW...SLEET...AND POSSIBLY FREEZING RAIN IS EXPECTED
TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO
2 INCHES ARE POSSIBLE...ALONG WITH THE POSSIBILITY OF LIGHT ICING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ042-045>049-052>057-061>065-068>072-221100-
RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
555 AM EST THU FEB 21 2008

...WINTER WEATHER ADVISORY IN EFFECT FOR TONIGHT AND FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO
DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. SNOWFALL
ACCUMULATIONS WILL BE LESS THAN ONE INCH...WITH UP TO A TENTH OF
AN INCH OF ICE BY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO
CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO ONE
INCH ARE POSSIBLE...ALONG WITH ICE ACCUMULATIONS UP TO A QUARTER
INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-067-221100-
VIGO-SULLIVAN-KNOX-
555 AM EST THU FEB 21 2008

...WINTER WEATHER ADVISORY IN EFFECT FOR TONIGHT AND FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH
RIVER THROUGH TONIGHT.

A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO
DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. SNOWFALL
ACCUMULATIONS WILL BE LESS THAN ONE INCH...WITH UP TO A TENTH OF
AN INCH OF ICE LIKELY BY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO
CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO ONE
INCH IS POSSIBLE...ALONG WITH ICE ACCUMULATIONS UP TO A QUARTER
INCH.

LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 4:02 AM ESTWinter Weather AdvisoryINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 21 more12 hr
Feb 21, 3:32 PM ESTWinter Weather AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more30 hr

Nearby

Winter Storm Warnings in Indiana, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.